MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; HIP STEM CEMENTLESS
Model Number 01.12.022
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director.Hip revision surgery performed 15 years after cementless total hip arthroplasty in a female patient.No information concerning patient age, general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described long term adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d project manager looking at the images attached to the complaint it seems that the whole ha coating on the stem body visible part has been completely absorbed by patient bone as expected.It is not possible to see details and evaluate if signs or scratches are present or other ha residuals.It is not possible to determine the root cause of reported stem loosening.Batch review performed on 17 december 2021: lot 061160: (b)(4) items manufactured and released on 28-sep-2006.Expiration date: 2011-aug-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2017.
 
Event or Problem Description
At 15 years after the primary surgery, a revision surgery was performed due to stem mobilization.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13250697
Report Number3005180920-2022-00011
Device Sequence Number4432354
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2011
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number061160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale